MEDOS INTERNATIONAL SÃ RL CH VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 7 X 45MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Back to Search Results |
| Model Number |
186731745 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Compatibility Problem (2960)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on june 7, 2023, a reoperation via posterior fusion (l2 and l3) was performed.The surgeon tried to insert the screw (7.0×50) into l3, but there was tremendous strong resistance, and the screw could not be inserted further.The surgeon judged to shave a burr hole again using a competitors instrument and the screw was successfully inserted into l3.At the time of inserting the screw into l2, the screw was not inserted smoothly either and it was removed once.And then, somehow the surgeon felt uncomfortable, so the surgeon changed to another screwdriver, replaced the screw just to be sure, and inserted a new screw into l2.During the reoperation, a nurse noticed that the star shape at the tip of the screwdriver was rounded off and discovered that the tip of the screwdriver was stuck in the core of the screw inserted into l3.The metal stuck in the core of the screw was tried to be removed but failed.A rod was set, and the screw was tried again to be removed by turning the screw head, but the screw was inserted so tightly so that the screw head idled.After repeating turning the screw head, the metal part inside the screw head broke and only the screw head was dislodged, so the screw was removed using pliers while shaving the bone around the screw.The screw was removed eventually.Another screw (8.0×50) was inserted into l3 after removing the screw (7.0×50) in question.But the surgeon felt quite strong resistance in inserting the screw (8.0×50), too.The surgeon confirmed by x-ray that there were no remaining fragments or other damage inside the patient¿s body.The reoperation was completed successfully with 120 minutes delay.This product complaint is related to (b)(4) which reports about the initial surgery and the reoperation.This product complaint reports about the event occurred in the reoperation.This report involves one (1) viper system cortical fix polyaxial screw 5.5 7 x 45mm.This is report 1 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2b additional device product codes: kwp, kwq, mnh, and nkb.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10 therapy date: june 7, 2023.E1 initial reporter facility name: (b)(6) e3: reporter is a j&j employee.H6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the 5.5 ti cort fix 7x45mm that could have contributed to the functional issues reported.A dimensional inspection for the 5.5 ti cort fix 7x45mm was not performed as it is not applicable to the complaint condition.A functional test was performed, a stardrive screwdriver was used, the screw shank was able to rotate freely within the head, cap, and flex ball, no friction was detected.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the 5.5 ti cort fix 7x45mm was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a manufacturing record evaluation was performed for the finished device product code: 186731745.Lot number: 365106.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 09/02/2023.Manufacturing site:jabil le locle.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.